Alert archive / Texas / River Flood Warnings in 2008
River Flood Warning 85, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Sep 13, 2008, 9:33 AM CDT for 4 counties in Texas. It took effect at Sep 14, 2008, 5:27 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 13, 2008, 9:33 AM CDT (14:33 UTC)
- In effect from
- Sep 14, 2008, 5:27 PM CDT
- Expired
- Sep 14, 2008, 9:27 AM CDT
- In force
- Issued by
- NWS Shreveport, LA
- Flood severity
- Minor
Counties Gregg County, TX, Smith County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 119 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sabine River near Gladewater (GDWT2). The gauge peaked at 17.54 ft at Sep 12, 2008, 10:00 AM CDT.
- Action stage
- 25 ft
- Minor stage
- 26 ft
- Moderate stage
- 33 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08020000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Sep 13, 5:41 AM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Sep 13, 5:41 AM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
541 AM CDT SAT SEP 13 2008
.DISCUSSION...
HURRICANE IKE MADE LANDFALL OVER GLS BAY EARLY THIS MORNING AS A STRONG
CAT 2 HURRICANE...AS IS EXPECTED TO LIFT N ACROSS E TX THROUGH MUCH OF
THE DAY. DID NOT MAKE ANY CHANGES TO THE CURRENT INLAND WARNINGS...ALTHOUGH
I DID MAKE A NEW INLAND TROPICAL WIND WARNING SET TO BEGIN AT NOON
/TIL 7PM/ FOR THE 5 DEEP E TX COUNTIES CURRENTLY UNDER THE INLAND
HURRICANE WIND WARNING...AS IKE WILL CONTINUE TO WEAKEN OVER LAND AS
HE APPROACHES THE WRN PART OF E TX. WIND GUSTS HAVE STRUGGLED TO REACH
HURRICANE FORCE JUST AWAY FROM THE CENTER...WITH MOST GUSTS REPORTED
NEAR THE COAST. PER THE WIND RADIUS GUIDANCE FROM NHC...HAVE SHORTENED
THE DURATION TIME ON THE INLAND TROPICAL STORM WIND WARNING TO
MIDNIGHT...AS THE STORM SHOULD WEAKEN TO A DEPRESSION BY THIS TIME AS
HE IS EXPECTED TO BE CENTERED JUST W OF TXK BY 6Z. ALSO ADDED A WIND
ADV. FOR SE OK/SW AR TODAY/TONIGHT FOR SUSTAINED WINDS INCREASING TO
25-35 MPH WITH GUSTS AS HIGH AS 50 MPH BY THIS AFTERNOON/EVENING. WILL
ALLOW LATER SHIFTS TO CANCEL THE INLAND WARNINGS AS NEEDED AND REPLACE
WITH WIND ADVISORIES...AS IKE CONTINUES TO WEAKEN OVER THE FORECAST AREA.
THE 00Z GFS RUN CAME IN NEARLY IDENTICAL TO THE NHC TRACK...AND THE
CONSISTENT ECMWF...LIFTING IKE NWD ACROSS E TX AND INTO SE OK/AW AR
AFTER 6Z...BEFORE ACCELERATING THE REMNANTS NE ACROSS WCNTRL AR BY
12Z. THE MAIN CONCERN FROM IKE WILL BE THE VERY STRONG WINDS/ISOLATED
TORNADO THREAT...GIVEN THE VERY STRONG SHEAR NEAR AND EAST OF THE
CENTER. SHOULD THE ERN SECTIONS OF SCNTRL AR/NCNTRL LA GET MUCH IN THE
WAY OF INSULATION TODAY...WHICH I THINK THEY WILL...HELICITY VALUES
WILL INCREASE CONSIDERABLY TO SUPPORT THE TORNADO THREAT. GIVEN PW/S
OF 2.25-2.5+ AHEAD OF IKE...VERY HEAVY RAINFALL AND THE POTENTIAL FOR
FLASH FLOODING WILL INCREASE ESPECIALLY OVER E TX/SE OK/SW AR/WCNTRL
LA...WITH AMOUNTS OF 4-6 LIKELY...WITH ISOLATED AMOUNTS UP TO 10
POSSIBLE WHERE ANY CELL TRAINING OCCURS. HOWEVER...GRADUAL NWD MOTION
/UNLIKE GUSTAV/ MAY HELP LIMIT THE OVERALL FLASH FLOOD THREAT. BUT
SOILS REMAIN VERY SATURATED IN WAKE OF THE EXCESSIVE RAINFALL FROM
GUSTAV...THUS THE STRONG WINDS WILL LIKELY UPROOT NUMEROUS TREES/POWER
LINES AREAWIDE.
BELIEVE THAT THE FLASH FLOOD THREAT WILL QUICKLY DIMINISH BY SUNDAY
MORNING...AS THE REMNANTS OF IKE RACE NE INTO NRN AR/MID MS VALLEY. SW
QUADRANT WILL BECOME QUICKLY DRY-SLOTTED...THUS ENDING THE FLOOD
THREAT AHEAD OF THE ATTENDANT COLD FRONT THAT WILL DIG SE THROUGH THE
REGION SUNDAY. THUS...HAVE TAPERED OFF POPS CONSIDERABLY FROM NW TO SE
DURING THE DAY...AND WILL ALLOW THE FLASH FLOOD WATCH TO EXPIRE AT
4 AM AS SCHEDULED. THERE MAY BE AN ISOLATED HEAVY RAIN THREAT OVER THE
SRN/ERN SECTIONS OF NCNTRL LA THROUGH EARLY AFTERNOON ALONG/AHEAD OF
THE FRONT...BUT CONFIDENCE JUST ISN/T HIGH ENOUGH ATTM TO CONTINUE THE
WATCH...GIVEN THE EXTENSIVE DRY SLOTTING ALOFT.
MUCH COOLER/DRIER AIR WILL BUILD SEWRD SUNDAY AFTERNOON/NIGHT...WITH
THE GFS CONTINUING TO ADVERTISE 850MB TEMPS OF 8-10C BUILDING SWD INTO
THE LOWER MS VALLEY BEHIND THE FRONT. BELOW NORMAL TEMPS/DRY
CONDITIONS ARE EXPECTED THROUGHOUT THE REMAINDER OF THE EXTENDED UNDER
THE DRY NW FLOW ALOFT...WHICH WILL BE GOOD FOR CLEANUP EFFORTS IN WAKE
OF IKE.
ENTIRE SUITE OF PRODUCTS HAVE BEEN UPDATED/SENT...SORRY FOR THE DELAY.
PRELIMS TO FOLLOW BELOW...
15
&&
.AVIATION...
TERMINAL CONDITIONS WILL CONTINUE TO DETERIORATE AS HURRICANE IKE
CONTINUES TO MOVE NORTH NORTHWEST FROM THE SE TX GULF COAST. EXPECT
TROPICAL STORM FORCE WINDS WILL INLAND WITH THE STORM ALONG WITH
HURRICANE FORCE WINDS WELL INLAND TO AT LEAST THE LFK TERMINAL LATER
TODAY. ISOLATED TORNADOES WILL BE POSSIBLE TO THE NORTHEAST AND EAST
OF THE CENTER...SPECIFICALLY AFFECTING THE SHV/MLU TERMINALS LATER
TODAY AS WELL. 13 FOR /06/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 83 76 83 65 82 / 100 100 60 20 10
MLU 87 77 83 64 81 / 70 80 70 30 10
DEQ 84 71 82 59 80 / 100 100 40 10 10
TXK 83 73 83 61 81 / 100 100 50 10 10
ELD 86 76 83 62 81 / 80 90 70 20 10
TYR 82 75 85 62 81 / 100 100 30 10 10
GGG 82 75 84 63 81 / 100 100 30 10 10
LFK 82 77 86 65 83 / 100 90 50 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...TROPICAL STORM WIND WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE
FOLLOWING ZONES: ARZ070.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
ARZ050-051-059>061-070>073.
WIND ADVISORY UNTIL 4 AM CDT SUNDAY FOR THE FOLLOWING ZONES:
ARZ050-051-059>061-071>073.
LA...TROPICAL STORM WIND WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE
FOLLOWING ZONES: LAZ001>004-010>012-017>020-022.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
LAZ001>006-010>014-017>022.
WIND ADVISORY UNTIL 4 AM CDT SUNDAY FOR THE FOLLOWING ZONES:
LAZ005-006-013-014-021.
OK...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
OKZ077.
WIND ADVISORY UNTIL 4 AM CDT SUNDAY FOR THE FOLLOWING ZONES:
OKZ077.
TX...TROPICAL STORM WIND WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE
FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-150-151-153.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
TROPICAL STORM WIND WARNING FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: TXZ149-152-165>167.
HURRICANE WIND WARNING UNTIL NOON CDT TODAY FOR THE FOLLOWING
ZONES: TXZ149-152-165>167.
&&
15/06Hazardous weather outlook, Sep 13, 6:00 AM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT SAT SEP 13 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-131700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT SAT SEP 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... HURRICANE IKE HAS MADE LANDFALL OVER GALVESTON BAY THIS MORNING...AND WILL CONTINUE TO MOVE NORTH ACROSS EAST TEXAS TODAY AND TONIGHT. HURRICANE FORCE WINDS WILL SPREAD INTO PORTIONS OF DEEP EAST TEXAS LATER THIS MORNING BEFORE IKE WEAKENS TO A STRONG TROPICAL STORM AROUND MIDDAY. HOWEVER...GIVEN THE LARGE WIND FIELD AROUND THE CENTER OF CIRCULATION...A LARGE AREA OF TROPICAL STORM FORCE WINDS WILL BEGIN TO SPREAD ACROSS MUCH OF EAST TEXAS AND NORTH LOUISIANA THIS MORNING...WITH SUSTAINED WIND SPEEDS OF 35 TO 45 MPH...WITH FREQUENT GUSTS POSSIBLY NEARING AS HIGH AS 70 MPH. WIDESPREAD TREE... POWER LINE...AND SOME STRUCTURAL DAMAGE WILL BE LIKELY OVER EAST TEXAS AND NORTH LOUISIANA...GENERALLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. ISOLATED TORNADOES WILL ALSO BE POSSIBLE AREAWIDE TODAY NEAR AND EAST OF THE CENTER OF CIRCULATION. ANY TORNADOES THAT DO SPAWN WILL BE RAIN WRAPPED AND FAST MOVING...THUS AREA RESIDENTS MAY HAVE VERY LITTLE IF ANY WARNING TO PREPARE FOR THESE POSSIBILITIES. IN ADDITION TO THE DAMAGING WIND AND ISOLATED TORNADO THREAT...VERY HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING WILL EXIST TODAY AND TONIGHT OVER ALL OF THE FOUR STATE REGION. RAINFALL AMOUNTS OF 4 TO 6 INCHES...WITH ISOLATED AMOUNTS OF UP TO 10 INCHES...WILL BE POSSIBLE OVER ALL OF EAST TEXAS...SOUTHEAST OKLAHOMA...ADJACENT SOUTHWEST ARKANSAS...AND WESTERN LOUISIANA. AMOUNTS OF 2 TO 4 INCHES...WITH ISOLATED AMOUNTS OF 6 INCHES...WILL BE POSSIBLE FARTHER EAST ACROSS SOUTHCENTRAL ARKANSAS AND THE EASTERN SECTIONS OF NORTHCENTRAL LOUISIANA. THE DAMAGING WIND...ISOLATED TORNADO...AND HEAVY RAIN THREAT WILL BEGIN TO DIMINISH LATE TONIGHT AS IKE WEAKENS CONSIDERABLY AS HE MOVES INTO SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL BE ONGOING ACROSS SOUTHWEST ARKANSAS...NORTHEAST TEXAS...AND NORTH LOUISIANA SUNDAY MORNING...ALONG AND AHEAD OF A COLD FRONT WHICH WILL SHIFT SOUTHEAST INTO THE REGION BEHIND THE REMNANTS OF IKE AS HE ACCELERATES NORTHEAST INTO THE MID MISSISSIPPI AND OHIO VALLEY. BRIEF HEAVY RAINFALL AND AN ISOLATED FLASH FLOOD THREAT WILL EXIST MAINLY OVER PORTIONS OF NORTH LOUISIANA SUNDAY...BUT COOLER AND DRIER AIR WILL HELP TAPER THESE SHOWERS AND ISOLATED THUNDERSTORMS FROM NORTHWEST TO SOUTHEAST DURING THE DAY. LOOK FOR ANY RESIDUAL SHOWERS TO DIMINISH ACROSS NORTH LOUISIANA SUNDAY NIGHT...WITH DRY AND MILD CONDITIONS EXPECTED THROUGHOUT MUCH OF THIS NEXT WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL...WILL BE NEEDED TODAY AND TONIGHT. 15
In the hours before
Local storm report, Sep 13, 6:56 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
656 AM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 AM HURRICANE LUFKIN 31.33N 94.73W
09/13/2008 ANGELINA TX ASOS
MEASURED GUST OF 53 MPH AT LUFKIN ASOS
&&
12Local storm report, Sep 13, 7:34 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
734 AM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 AM HURRICANE LUFKIN 31.33N 94.73W
09/13/2008 ANGELINA TX ASOS
MEASURED WIND GUST OF 55 MPH AT THE LUFKIN AIRPORT ASOS
&&
MBERRYLocal storm report, Sep 13, 8:03 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
803 AM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM HURRICANE LUFKIN 31.33N 94.73W
09/13/2008 ANGELINA TX BROADCAST MEDIA
NUMEROUS TREES DOWN ALL OVER THE COUNTY. ISOLATED POWER
OUTAGES SOUTH AND WEST OF LUFKIN, INCLUDING THE HUDSON
COMMUNITY. ONE TREE WAS DOWN ON HIGHWAY 59 NORTH OF
LUFKIN.
0800 AM HURRICANE LUFKIN 31.33N 94.73W
09/13/2008 ANGELINA TX BROADCAST MEDIA
ROOF BLOWN OFF OF A BARN SOUTH OF LUFKIN
&&
15Local storm report, Sep 13, 9:03 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
903 AM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 AM HURRICANE LUFKIN 31.33N 94.73W
09/13/2008 ANGELINA TX ASOS
MEASURED 59 MPH WIND GUST AT THE LUFKIN AIRPORT ASOS.
&&
MBERRYLocal storm report, Sep 13, 9:17 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
917 AM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM HURRICANE 15 S NATCHITOCHES 31.54N 93.10W
09/13/2008 NATCHITOCHES LA LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWN ACROSS THE SOUTHERN
SECTIONS OF THE PARISH.
&&
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 9:33 AM CDT | River Flood Warning | SHV | Smith, Wood | 24 hr |
| Sep 13, 9:33 AM CDT | River Flood Warning | SHV | Gregg, Rusk | 24 hr |
| Sep 13, 9:57 AM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston | 11 days |
| Sep 13, 9:57 AM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston, Trinity | 23 hr |
| Sep 13, 9:57 AM CDT | River Flood Warning | SHV | Angelina, Houston, Polk, Trinity, Tyler | 23 hr |
| Sep 13, 9:59 AM CDT | River Flood Warning | SHV | Cherokee, Nacogdoches, Rusk, Smith | 24 hr |
| Sep 13, 10:04 AM CDT | River Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 23 hr |
| Sep 13, 10:12 AM CDT | River Flood Warning | SHV | Nacogdoches, Rusk | 23 hr |
| Sep 13, 10:17 AM CDT | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 23 hr |
| Sep 13, 10:17 AM CDT | River Flood Warning | SHV | Bowie, Cass, Morris | 23 hr |
| Sep 13, 10:18 AM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 23 hr |
| Sep 13, 10:22 AM CDT | River Flood Warning | SHV | Cass, Marion | 23 hr |
| Sep 13, 10:22 AM CDT | River Flood Warning | SHV | Gregg, Harrison, Marion, Upshur | 23 hr |
| Sep 13, 1:35 PM CDT | Flash Flood Warning | SHV | Cherokee, Smith, Upshur, Wood | 5 hr |
| Sep 13, 10:27 AM CDT | Tornado Warning | SHV | Bienville, Bossier, Webster | 33 min |
| Sep 13, 12:13 PM CDT | Tornado Warning | SHV | Jackson, Lincoln | 32 min |
| Sep 13, 12:47 PM CDT | Tornado Warning | SHV | Claiborne, Lincoln, Union | 28 min |
| Sep 13, 1:04 PM CDT | Tornado Warning | SHV | Caldwell, LaSalle | 41 min |
| Sep 13, 1:31 PM CDT | Tornado Warning | SHV | Caldwell, Jackson, Ouachita, Union | 44 min |
| Sep 13, 2:11 PM CDT | Tornado Warning | SHV | Caldwell, Ouachita, Union | 49 min |
| Sep 13, 2:56 PM CDT | Tornado Warning | SHV | Ouachita, Union | 34 min |
| Sep 13, 3:08 PM CDT | Tornado Warning | SHV | Bienville, De Soto, Natchitoches, Red River, Sabine | 52 min |
| Sep 13, 3:51 PM CDT | Tornado Warning | SHV | Bienville, Bossier, Claiborne, Webster | 39 min |
| Sep 13, 1:12 PM CDT | Tornado Warning | SHV | Columbia, Union | 18 min |
Nearby
River Flood Warnings in Texas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.